Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Rosa Cabrera RN

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: I got my period after taking Plan B pills even though I just had my period 3 days before.

By Mybabyaiden
 
Rate This

My bf and I had unprotected sex right atfer I just ended my period I took plan B pills and the next day I got my period again even though I just had it 3 days earlier. But now I still haven't gotten my period. Is it possible that I'm just late?

Can anyone please help me? I'm thinking I'm just going to get my period really late. Or is it possible that I am pregnant? Answers asap please.

Add a Comment699 Comments

EmpowHER Guest
Anonymous

Hi,

I have been getting my periods on the 6th of every month. I had sex with my guy on 14th and immediately took a birth control pill. I got my period in 4 days i.e. on 18th. It continued for 3 days. On the last day i.e 21st I again had sex with my guy thinking that it was safe. I did not take any pill then. I am worried that I am pregnant. The reason being if I consider 6th as the date when I get periods; i might have been ovulating on 21st (when I had sex). Please help.

September 13, 2014 - 11:15am
EmpowHER Guest
Anonymous (reply to Anonymous)

Pregnancy isn't something to leave to chance. It's something very very serious. If you're sexually active you should be using a form of birth control. If you're taking a morning after pill you should be aware of how it works and how it will affect you. The morning after pill will totally change the cycle of you period depending on when you take the pill, and is encouraged to only be used two times a year as an emergency contraceptive. If you took no precaution after your last intercourse then you have a chance of becoming pregnant, as with virtually any time you have sex. You should remain calm! At this point it is out of your hands. Listen to your body, and wait about a month for your next period which could come anytime due to you taking the plan b pill. It's a long time to hold out, I know, but unless you want to go to the doctor or take a pregnancy test two weeks after your intercourse, stay calm and wait. Stress will prolong your period. Be safe next time! Condoms are the most accessible form of birth control. You can talk to your doctor about a more reliable form of birth control, pills, shots, iud. Use this as a live and learn experience for the future.

September 13, 2014 - 1:19pm
EmpowHER Guest
Anonymous

Last day on my period was the 14th of august then on the 16th took plan b pill , today the 22nd started bleeding also have cramps.
Ive taken the pill before but never bleed , is this something i should worry ????????????? :(

August 22, 2014 - 7:38pm
EmpowHER Guest
Anonymous (reply to Anonymous)

Honestly, it's hard to stay calm when it's something this serious. I really understand. However, I've been in your place. I've taken the pill twice, the first time everything went perfect. I got my period on time and it was my normal flow as was the next months. Recently though, I had to take plan b again. I ended up getting my period 2 weeks early and my period lasted for 14 days. Yes. 14. I was absolutely tore up. This was not like me at all. I had never had this happen. Then, after that the next month my period was 15 days late with severe cramps and bloating. My point being, plan b works really well if taken directly. If you take it in the first 24 hours it's 98% effective. Theoretically 20 out of 1000 people may still get pregnant after taking plan b. stay calm my friend. There are a lot that play into fertilizing an egg.

August 29, 2014 - 10:57pm
Maryann Gromisch RN Guide (reply to Anonymous)

Hi Anonymous,

The bleeding is because you took Plan B two days after you finished your period.

The menstrual cycle is controlled by a balance of hormones. An emergency contraceptive like Plan B contains synthetic hormones. You upset the natural balance by taking a man made hormone when you did not need to.

Please do not take the pill but use another form of birth control. It may take one to two months for your body to return to normal.

Regards,
Maryann

August 25, 2014 - 9:23am
EmpowHER Guest
Anonymous

I took plan B after having sex with my boyfriend and I have taken it before or the same reason. The first time I took it, I got my period 6 days early and it seemed lighter than usual but remained normal after and lasted the usual 7 days. However, after taking it this time my period came 1 day early and also seemed lighter than usual but has lasted 10 days with slight cramping. Is that normal??

July 29, 2014 - 12:44pm
Susan Cody HERWriter Guide (reply to Anonymous)

Hi Anon!

There is no real 'normal" when it comes to Plan B because the side effects (irregular bleeding/light periods/heavy bleeding) affect different women in different ways. 

Cramping is normal during a period and you may have had prolonged bleeding as a side effect. 

Best,

Susan

July 30, 2014 - 11:44am
EmpowHER Guest
Anonymous

I had my period from may 28-31. I had sex with my boyfriend and the condom broke on June 3. I took plan B One step 20 minutes after and I experience no side effects until Sunday June 8, I woke up with sore breasts and light cramps, then I started to feel really dizzy and nauseous, and later that day (june 8) I had heavy really dark spotting. The spotting and cramps happened from June 8-11.

I was expecting my period on June 30, I didn't get it. On July 3 I took a pregnancy test and it came out negative. On July 11, still no period so i took another pregnancy test and it came out negative again.

Then on Sunday June 13 I started experiencing PMS (cramps, mood swings etc) and on Wednesday July 16 my period came!

I was really worried Plan B hadn't worked and I was pregnant. I read a lot of blogs and posts and very few seem to help so that is why I am posting my story.

If you took plan B within 72 hours after unprotected sex you have very little to worry about. Plan B messes up your cycle in unexpected ways but it is very effective at preventing pregnancy.

July 18, 2014 - 6:54pm
EmpowHER Guest
Anonymous

i started my period on the 3th of July nd had unprotected sex with discharge inside of me on July 5th, i took Plan B on July 7th. Now it is July 13th i started bleeding. i have been reading more articles than i an count trying to figure out what to do. Pregnant or Not Pregnant?!!! HELP!

July 13, 2014 - 4:21pm
EmpowHER Guest
Anonymous

i got ma period on 13th june tn i hd a intercourse on 27 june and i took ipill again we hd on 29 abd u took ipill.nw on 5 july it started bleeding plz help me bt ma period date is on 15 july is tis normal or should i be worried about it

July 5, 2014 - 6:36pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1711 Health

Changed

643 Lives

Saved

497 Lives
1 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

How much money annually do you spend on health and wellness products?:
View Results

Did you know that your Internet Browser is out of date?

We're sorry to inform you that you're using a really old web browser and we are unable to support it anymore. A list of the most popular web browsers can be found below. -The EmpowHER Development Team

By closing this window, you acknowledge your experience on this website may be degraded

Close this window